MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a smart stent was implanted and a power flex pro (7 mm 4 cm 80) was inserted for post dilation; however, it ruptured at its nominal pressure.There was no patient injury.The product was discarded in the hospital and will not be returned for analysis.The product looked normal when removed from its packaging.The device prepped normally (i.E.Maintained negative pressure).The access site location was the right superficial femoral artery.There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device was used for a chronic total occlusion (total occlusion >3 months).The device had to pass through a previously placed stent.The balloon inflated normally.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The procedure was completed using another device.
 
Additional Manufacturer Narrative
Complaint conclusion: a smart stent was implanted and a power flex pro (7mm x 4cm x 80cm) was inserted for post dilation; however, it ruptured at its nominal pressure.There was no patient injury.The access site location was the right superficial femoral artery.The device was used for a chronic total occlusion (total occlusion >3 months).The device had to pass through a previously placed stent.The product was of normal appearance when removed from its packaging.The device prepped normally (i.E.Maintained negative pressure).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The balloon inflated normally.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The procedure was completed using another device.The product was not returned for analysis.A product history record (phr) review of lot 82167276 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be determined.The vessel containing an implanted stent may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a lesion with a stent already implanted.The stent struts may easily damage balloon material if caution is not met when attempting to cross.It is likely this was a contributing factor to the event reported; however, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9124105
Report Number9616099-2019-03230
Device Sequence Number14158076
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public20705032059692
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number4400704S
Device Catalogue Number4400704S
Device Lot Number82167276
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1